MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN TRUSEAL ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN TRUSEAL ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635TU70040
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported a kink occurred.A left atrial appendage (laa) closure procedure was being performed.A watchman truseal double curve access system (was) was initially attempted, but exchanged for a watchman truseal anterior curve access system to optimize a coaxial approach into the anterior lobe of the laa.While attempting to position a 27mm watchman flx laa closure device with delivery system(wds) with the was, it was noticed on fluoroscopy that there was a kink in the distal aspect of the was.The implanter decided to continue with one more attempt at an implant as the device was thought to be still in an acceptable position despite the kink.The closure device was then fully recaptured with the was after assessment showed the position to be unfavorable in the laa.There were no issues when recapturing.The was was then completely removed from the patient allowing for a new transseptal puncture in order to try and optimize the coaxial approach into the laa with a double curve was.The procedure was completed successfully.

Brand Name
WATCHMAN TRUSEAL ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11912900
Report Number2134265-2021-07061
Device Sequence Number17200152
Product Code DQY
UDI-Device Identifier08714729965725
UDI-Public08714729965725
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/20/2022
Device Model NumberM635TU70040
Device Catalogue NumberM635TU70040
Device Lot Number0023825307
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/12/2021
Initial Report FDA Received Date06/01/2021
Patient Sequence Number1